Alert archive / New York / Small Craft Advisories in 2012

Small Craft Advisory 107, NWS Buffalo, NY

December 13, 2012

NWS Buffalo, NY issued this small craft advisory at Dec 13, 2012, 9:57 AM EST. It took effect at Dec 13, 2012, 10:00 PM EST. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Dec 13, 2012, 9:57 AM EST (14:57 UTC)
In effect from
Dec 13, 2012, 10:00 PM EST
Expired
Dec 14, 2012, 7:00 PM EST
In force
21 hr
Issued by
NWS Buffalo, NY

The text

As transmitted, in the capitals the NWS used until 2016.

119 
WHUS71 KBUF 131457
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
957 AM EST THU DEC 13 2012

LEZ040-041-132300-
/O.NEW.KBUF.SC.Y.0107.121214T0300Z-121214T1500Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
957 AM EST THU DEC 13 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
10 AM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM
EST FRIDAY. 

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ045-132300-
/O.NEW.KBUF.SC.Y.0107.121214T0300Z-121215T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
957 AM EST THU DEC 13 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
10 PM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 PM
EST FRIDAY. 

* WINDS...WEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043-044-132300-
/O.NEW.KBUF.SC.Y.0107.121214T1500Z-121215T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
957 AM EST THU DEC 13 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 10 PM EST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 10 PM EST FRIDAY. 

* WINDS...WEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
6 follow-up statements
632 
WHUS71 KBUF 132048
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
348 PM EST THU DEC 13 2012

LEZ040-041-140500-
/O.CON.KBUF.SC.Y.0107.121214T0300Z-121214T1500Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
348 PM EST THU DEC 13 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 10 AM EST FRIDAY...

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ045-140500-
/O.CON.KBUF.SC.Y.0107.121214T0300Z-121215T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
348 PM EST THU DEC 13 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 10 PM EST FRIDAY...

* WINDS...SOUTHWEST TO WEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043-044-140500-
/O.CON.KBUF.SC.Y.0107.121214T1500Z-121215T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
348 PM EST THU DEC 13 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM EST
FRIDAY...

* WINDS...WEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
306 
WHUS71 KBUF 140256
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
956 PM EST THU DEC 13 2012

LEZ040-041-141100-
/O.CON.KBUF.SC.Y.0107.121214T0300Z-121214T1500Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
956 PM EST THU DEC 13 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
FRIDAY...

* WINDS...SOUTHWEST 10 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ045-141100-
/O.CON.KBUF.SC.Y.0107.121214T0300Z-121215T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
956 PM EST THU DEC 13 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST
FRIDAY...

* WINDS...WEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043-044-141100-
/O.CON.KBUF.SC.Y.0107.121214T1500Z-121215T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
956 PM EST THU DEC 13 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM EST
FRIDAY...

* WINDS...WEST 10 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
268 
WHUS71 KBUF 140847
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
347 AM EST FRI DEC 14 2012

LEZ040-041-141700-
/O.CAN.KBUF.SC.Y.0107.000000T0000Z-121214T1500Z/
/O.NEW.KBUF.SC.Y.0108.121214T1100Z-121214T1800Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
347 AM EST FRI DEC 14 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. 

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ045-141700-
/O.CAN.KBUF.SC.Y.0107.000000T0000Z-121215T0300Z/
/O.NEW.KBUF.SC.Y.0108.121214T1100Z-121215T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
347 AM EST FRI DEC 14 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING. 

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043-044-141700-
/O.CON.KBUF.SC.Y.0107.121214T1500Z-121215T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
347 AM EST FRI DEC 14 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 10 PM EST THIS EVENING...

* WINDS...WEST AROUND 15 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

JJR
842 
WHUS71 KBUF 141458
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
958 AM EST FRI DEC 14 2012

LEZ040-041-141800-
/O.CON.KBUF.SC.Y.0108.000000T0000Z-121214T1800Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
958 AM EST FRI DEC 14 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ045-142300-
/O.CON.KBUF.SC.Y.0108.000000T0000Z-121215T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
958 AM EST FRI DEC 14 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043-044-142300-
/O.CON.KBUF.SC.Y.0107.121214T1500Z-121215T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
958 AM EST FRI DEC 14 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WINDS...WEST AROUND 15 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

RSH
652 
WHUS71 KBUF 142045
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
345 PM EST FRI DEC 14 2012

LOZ043-142145-
/O.CAN.KBUF.SC.Y.0107.000000T0000Z-121215T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
345 PM EST FRI DEC 14 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LOZ045-142145-
/O.CAN.KBUF.SC.Y.0108.000000T0000Z-121215T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
345 PM EST FRI DEC 14 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LOZ044-150000-
/O.EXT.KBUF.SC.Y.0107.000000T0000Z-121215T0000Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
345 PM EST FRI DEC 14 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WINDS...WEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

RSH
656 
WHUS71 KBUF 150000
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
700 PM EST FRI DEC 14 2012

LOZ044-150100-
/O.EXP.KBUF.SC.Y.0107.000000T0000Z-121215T0000Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
700 PM EST FRI DEC 14 2012

...SMALL CRAFT ADVISORY HAS EXPIRED...



$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Dec 13, 6:51 AM EST, 3 hours 6 minutes earlier.

Area forecast discussion, Dec 13, 6:51 AM EST, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
651 AM EST THU DEC 13 2012

.SYNOPSIS...
A BROAD AREA OF HIGH PRESSURE WILL BRING FAIR WEATHER AND A WARMING
TREND THROUGH FRIDAY. LOW PRESSURE TRACKING THROUGH THE GREAT LAKES
WILL BRING UNSETTLED WEATHER WEATHER BY THE END OF THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
SATELLITE IMAGERY EARLY THIS MORNING SHOWING CLEAR SKIES ACROSS THE
WESTERN HALF OF THE AREA...WITH SOME LINGERING LAKE INDUCED CLOUD
COVER SOUTHEAST OF LAKE ONTARIO. BACKING LOW LEVEL FLOW WILL RESULT
IN THE LAKE CLOUDS GRADUALLY LIFT NORTHWARD THROUGH THE EARLY
MORNING HOURS...BEFORE EVENTUALLY DIMINISHING.

NO MAJOR ISSUES THROUGH THE NEAR TERM PERIOD. QUIET MID DECEMBER
WEATHER EXPECTED TODAY AND TONIGHT...AS FLAT MID LEVEL RIDGING
EXTENDS OVER THE AREA IN ADVANCE OF THE AMPLIFYING WESTERN CONUS
TROUGH. SURFACE HIGH POSITIONED JUST OFF TO OUR SOUTH AND EAST WILL
KEEP WESTERN AND CENTRAL NEW YORK IN BETWEEN THE FRONTAL ZONE OFF TO
OUR NORTH ACROSS THE UPPER LAKES AND ONTARIO...AND LOW PRESSURE OFF
THE CAROLINA COAST. PLENTY OF SUNSHINE EXPECTED TODAY WITH MAINLY
CLEAR SKIES EXPECTED TONIGHT...ALTHOUGH WE MAY SEE SOME HIGH LEVEL
CLOUDINESS DRIFT ACROSS NORTHERN SECTIONS OF THE AREA.

WEAK WARM AIR ADVECTION AND SUNSHINE SHOULD HELP TO BOOST HIGHS INTO
THE LOWER TO MID 40S TODAY. OVERNIGHT LOWS TONIGHT MAINLY IN THE MID
TO UPPER 20S.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY/...
ON FRIDAY...SURFACE HIGH PRESSURE WILL REMAIN DRAPED ACROSS THE OHIO
VALLEY AND PENNSYLVANIA...WHILE A WEAK WAVE OF LOW PRESSURE OVER
CENTRAL QUEBEC EXITS EAST ACROSS THE CANADIAN MARITIMES. WHILE THE
LOW WILL PUSH ITS ASSOCIATED COLD FRONTAL BOUNDARY SOUTHWARD TOWARD
OUR AREA AS IT EXITS...THIS FEATURE WILL BE RATHER STARVED FOR BOTH
MOISTURE AND UPPER LEVEL SUPPORT...SUGGESTING THAT IT WILL MERELY
BRING AN INCREASE IN CLOUD COVER TO OUR AREA. OTHERWISE...EXPECT DRY
AND RELATIVELY MILD CONDITIONS TO CONTINUE IN ADVANCE OF THE
SLOW-MOVING FRONT...WITH 925 MB TEMPS OF -1C TO +1C AND A MODEST
PRESSURE GRADIENT/RESULTANT MIXING SUPPORTING WIDESPREAD HIGHS IN
THE LOWER TO MID 40S.

VERY LATE FRIDAY AND FRIDAY NIGHT...THE 00Z GUIDANCE IS NOW IN
FAIRLY GOOD AGREEMENT ON PUSHING THE FRONT SOUTHWARD TO ROUGHLY THE
NYS THRUWAY CORRIDOR...WHERE IT WILL THEN STALL AS IT BECOMES
ORIENTED PARALLEL TO THE PREVAILING MID AND UPPER LEVEL FLOW. AS ON
FRIDAY...THE LACK OF MOISTURE AND UPPER SUPPORT WILL AGAIN BE
SUPPORTIVE OF A MAINLY DRY FROPA...WITH PERHAPS JUST A FEW SPRINKLES
OR FLURRIES AFFECTING FAR EASTERN SECTIONS. BEHIND THE FRONTAL
BOUNDARY...MODEST COLD ADVECTION WILL SEND TEMPS ACROSS THE NORTH
COUNTRY DOWN INTO THE LOWER 20S BY SATURDAY MORNING...WHILE THE
REMAINDER OF THE AREA WILL EXPERIENCE LITTLE TO NO AIRMASS CHANGE...
RESULTING IN LOWS VERY MUCH LIKE THURSDAY NIGHT'S...I.E. IN THE MID
20S TO LOWER 30S.

DURING SATURDAY...SURFACE RIDGING DRAPED ACROSS NEW YORK STATE WILL
BEGRUDGINGLY DRIFT EAST INTO NEW ENGLAND AND GIVE WAY TO A
PACIFIC-BASED SHORTWAVE TROUGH/ASSOCIATED SURFACE LOW THAT WILL BE
WORKING FROM THE MISSISSIPPI VALLEY INTO THE WESTERN AND CENTRAL
GREAT LAKES. DEVELOPING WARM AIR ADVECTION OUT AHEAD OF THESE
LATTER FEATURES WILL DRIVE A WEST-EAST INCREASE IN MID AND HIGH
CLOUD COVER THROUGH THE DAY WITH A FEW SPRINKLES OR ISOLATED LIGHT
SHOWERS PERHAPS REACHING THE FAR WEST LATER IN THE AFTERNOON...
HOWEVER ANY APPRECIABLE SHOWER ACTIVITY SHOULD REMAIN SAFELY TO OUR
WEST THROUGH SUNSET. AS FOR TEMPS...A MORE SUBSTANTIAL SOUTHWEST TO
NORTHEAST ORIENTED TEMPERATURE GRADIENT WILL BE IN PLACE THANKS TO
THE PREVIOUS NIGHT'S STALLED OUT FRONT...WITH 925 MB READINGS
RANGING FROM +2C TO +3C ACROSS CHAUTAUQUA COUNTY TO -5C/-6C NEAR THE
SAINT LAWRENCE VALLEY. AT THE SURFACE...THESE READINGS WILL
TRANSLATE INTO HIGHS BARELY REACHING INTO THE MID 30S ACROSS THE
NORTH COUNTRY...WHILE FAR SOUTHWESTERN NEW YORK WILL LIKELY SEE
HIGHS OF AT LEAST 10 DEGREES HIGHER.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
THE 00Z GUIDANCE SUITE IS IN DECENT AGREEMENT THAT THIS PERIOD WILL
OPEN WITH THE AFOREMENTIONED LOW PRESSURE SYSTEM LIFTING NORTHEAST
INTO THE CENTRAL GREAT LAKES SATURDAY NIGHT AND SUNDAY...BEFORE
STALLING OUT AND THEN SLOWLY WEAKENING IN PLACE THROUGH MONDAY AS
SECONDARY CYCLOGENESIS TAKES PLACE SOMEWHERE ACROSS THE LOWER
OHIO/TENNESSEE RIVER VALLEYS. IN THE PROCESS...THE INITIAL LOW WILL
SLOWLY LIFT THE STALLED OUT FRONT BACK NORTHWARD AS A WARM FRONT...
ALONG WITH AN AREA OF MID-LEVEL WARM ADVECTION. THIS WILL RESULT IN
A FAIRLY PROLONGED POTENTIAL FOR SOME LIGHT PRECIPITATION...WITH
PRECIP CHANCES INITIALLY INCREASING TO THE LIKELY RANGE FROM
SOUTHWEST TO NORTHEAST SATURDAY NIGHT AND REMAINING IN THE LIKELY
RANGE THROUGH SUNDAY...BEFORE DIMINISHING A BIT FROM THE SOUTH
SUNDAY NIGHT/MONDAY AS THE FRONT AND BEST WARM ADVECTIVE LIFT PIVOT
A BIT FURTHER TO THE NORTH.

GIVEN THE RELATIVELY TIGHT SOUTHWEST-NORTHEAST TEMPERATURE GRADIENT
THAT WILL INITIALLY BE IN PLACE IN ADVANCE OF THIS SYSTEM...PRECIP
TYPE WILL BE A CONCERN...WITH TEMPERATURES SUPPORTIVE OF MAINLY RAIN
SOUTH OF THE LIFTING FRONT...AND SNOW OR POSSIBLY MIXED PRECIP
FURTHER NORTH. USING A CONSENSUS OF THE 00Z GUIDANCE...EXPECT MAINLY
RAIN FROM THE CENTRAL FINGER LAKES WESTWARD THROUGH THE SATURDAY
NIGHT-MONDAY TIME FRAME...WHILE AREAS FURTHER NORTH AND EAST SEE
SNOW OR A MIX GRADUALLY TRANSITION TO MORE OF A RAIN OR RAIN/SNOW
MIX OVER TIME...WITH SNOW OR MIXED PRECIPITATION LIKELY TO HANG ON
THE LONGEST OVER INTERIOR PORTIONS OF THE NORTH COUNTRY. IN THIS
LATTER AREA...SOME OF THE MODEL GUIDANCE /MOST NOTABLY THE GEM
GLOBAL AND TO A LESSER EXTENT THE ECMWF/ IS CURRENTLY SUGGESTING THE
POTENTIAL FOR ENOUGH PRECIPITATION TO POSSIBLY RESULT IN A
LONG-DURATION ADVISORY-TYPE SNOWFALL...A POTENTIAL WHICH WILL HAVE
TO BE WATCHED IN THE COMING DAYS.

BEYOND MONDAY...THERE REMAINS A VERY LARGE SPREAD IN THE MODEL
GUIDANCE. ABOUT THE ONLY THING THE VARIOUS RUNS HAVE IN COMMON IS
UPPER LEVEL TROUGHING IN THE NORTHEAST...AND AN ACTIVE PATTERN
FAVORING THE DEVELOPMENT OF LOW PRESSURE SOMEWHERE ALONG THE EAST
COAST AT SOME POINT...WITH THE EXACT LOCATION AND TIMING OF SUCH
DEVELOPMENT REMAINING VERY MUCH IN QUESTION.

MORE SPECIFICALLY...THE 00Z GFS KEYS ON A SHORTWAVE LIFTING FROM THE
SOUTHERN STATES AND DEVELOPS A STRONG COASTAL LOW ACROSS SOUTHERN
NEW ENGLAND ON TUESDAY. MEANWHILE...THE 00Z GEM IS MUCH FASTER
EJECTING A 500 MB LOW FROM THE UPPER LAKES...ENHANCING A BOUNDARY
ACROSS SOUTHERN NEW ENGLAND BEFORE DEVELOPING LOW PRESSURE NEAR CAPE
COD MONDAY NIGHT. YET ANOTHER POSSIBLE SOLUTION IS THAT ADVERTISED
BY THE 00Z ECMWF...WHICH TRACKS AN INITIAL WEAK COASTAL LOW OUT TO
SEA MONDAY NIGHT...FOLLOWED BY THE DEVELOPMENT OF A MUCH MORE
SIGNIFICANT COASTAL LOW THAT TRACKS UP THE EASTERN SEABOARD ON
WEDNESDAY. THE 00Z GEFS ENSEMBLES OFFER NO REAL SUPPORT FOR ANY ONE
OF THE ABOVE SCENARIOS IN PARTICULAR...WITH SOME OF THE 00Z ENSEMBLE
MEMBERS SUPPORTING THE GFS SOLUTION AND OTHERS THE ECMWF.

THE BOTTOM LINE IN ALL OF THIS IS THAT ITS IMPORTANT NOT TO LOOK TOO
CLOSELY AT ANY ONE MODEL...SINCE THE PROBABILITY OF ANY SPECIFIC RUN
VERIFYING IS QUITE LOW DUE TO THE WIDE SPREAD IN SOLUTIONS. WHAT WE
DO KNOW IS THAT CONDITIONS ARE FAVORABLE FOR CYCLOGENESIS ON THE
EAST COAST EARLY NEXT WEEK. WHATEVER DOES DEVELOP WILL LIKELY TRACK
WELL TO THE EAST...PUTTING WESTERN NEW YORK ON THE INLAND FRINGE OF
ANY IMPACTS. DESPITE THIS EASTERLY TRACK...THE AIR IN PLACE IS NOT
THAT COLD...SO THE PRECIPITATION TYPE /RAIN OR SNOW/ WILL DEPEND ON
HOW MUCH COLD AIR THE LOW TAPS INTO. THE STRONGER THE LOW TURNS
OUT...THE BETTER CHANCE IT WILL TAP INTO COLDER AIR.

SO TO SUMMARIZE...EXPECT WESTERN AND NORTH CENTRAL NEW YORK TO BE
IMPACTED BY SOME RAIN AND/OR SNOW BETWEEN MONDAY NIGHT AND
WEDNESDAY...WITH PRECIP TRENDING MORE TOWARDS SNOW BY THE END OF THE
PERIOD AS COLDER AIR GETS DRAWN SOUTHWARD ACROSS THE REGION. THE
ABOVE SAID...IT IS STILL WAY TOO EARLY TO TELL WHETHER THIS WILL BE
ANOTHER MINOR EVENT...OR IF THIS WILL BRING SIGNIFICANT SNOWS TO ANY
PORTION OF OUR AREA.

&&

.AVIATION /12Z THURSDAY THROUGH MONDAY/...
VFR CIGS EAST AND SOUTHEAST OF LAKE ONTARIO WILL PERSIST
THROUGH AROUND 14Z BEFORE DISSIPATING...OTHERWISE UNLIMITED VFR
CONDITIONS WILL BE FOUND ACROSS THE REST OF THE AREA THIS MORNING.

THROUGH TONIGHT...WIDESPREAD VFR CONDITIONS WILL PERSIST AS HIGH
PRESSURE REMAINS FIRMLY IN CONTROL WITH ONLY PASSING HIGH CLOUDS
COURTESY OF A LOW PRESSURE SYSTEM PASSING WELL TO OUR NORTH ACROSS
ONTARIO/QUEBEC.

OUTLOOK...
FRIDAY THROUGH SATURDAY...VFR.
SUNDAY...POSSIBLE MVFR WITH RAIN
MONDAY AND TUESDAY...POSSIBLE MVFR WITH A CHANCE OF RAIN AND SNOW.

&&

.MARINE...
HIGH PRESSURE BUILDING ACROSS THE LOWER LAKES WILL KEEP RELATIVELY
TRANQUIL CONDITIONS ON THE LAKES THROUGH TODAY. SOUTHWESTERLY FLOW
WILL FRESHEN TONIGHT AS THE PRESSURE GRADIENT TIGHTENS BETWEEN HIGH
PRESSURE TO OUR SOUTH AND A WEAK LOW SLIDING BY WELL TO OUR NORTH
ACROSS QUEBEC. SMALL CRAFT ADVISORIES WILL LIKELY BE NEEDED LATE
TONIGHT AND FRIDAY. MORE TRANQUIL CONDITIONS WILL RETURN FRIDAY
NIGHT AND SATURDAY AS ANOTHER AREA OF HIGH PRESSURE SLIDES ACROSS
THE REGION.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...TMA
NEAR TERM...TMA
SHORT TERM...JJR
LONG TERM...APFFEL/JJR
AVIATION...TMA
MARINE...TMA
Hazardous weather outlook, Dec 13, 5:07 AM EST, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
507 AM EST THU DEC 13 2012

NYZ001>008-010>014-019>021-085-141015-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
507 AM EST THU DEC 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-141015-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
507 AM EST THU DEC 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

Nearby

Small Craft Advisories in New York, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.